Alert archive / Maine / High Wind Warnings in 2006
High Wind Warning 9, NWS Caribou, ME
NWS Caribou, ME issued this high wind warning at Nov 16, 2006, 3:15 PM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Nov 17, 2006, 4:00 AM EST. It was in force for 12 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 16, 2006, 3:15 PM EST (20:15 UTC)
- In effect from
- Nov 17, 2006, 4:00 AM EST
- Expired
- Nov 17, 2006, 3:35 PM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 17, 7:10 AM EST | NON-TSTM WND DMG | Deer Isle, ME | POWER OUTAGES TREES DOWN REPORT RECEIVED FROM BANGOR HYDRO |
| Nov 17, 7:10 AM EST | NON-TSTM WND DMG | Gouldsboro, ME | POWER OUTAGES TREES DOWN 2000-3000 CUSTOMERS IMPACTED RECEIVED FROM BANGOR HYDRO |
| Nov 17, 9:00 AM EST | NON-TSTM WND DMG | Deer Isle, ME | SEVERAL TREES DOWN ON POWER LINES. POWER OUT FOR 3+ HOURS. |
| Nov 17, 2:00 PM EST | FLOOD | Bangor, ME | MINOR FLOODING ON STILLWATER AVENUE NEAR HOWARD STREET AND STILLWATER PARK. |
| Nov 17, 2:00 PM EST | FLOOD | Cherryfield, ME | TOWN ROADS FLOODED DUE TO EXCESSIVE RAINFALL. CULVERTS WASHED OUT ON SPRAGUE FALLS ROAD AND WILLEY DISTRICT ROAD. |
| Nov 17, 2:00 PM EST | FLOOD | Ellsworth, ME | MINOR STREET FLOODING OF TOWN ROADS DUE TO EXCESSIVE RAINFALL. |
| Nov 17, 3:00 PM EST | FLOOD | Blue Hill, ME | MINOR FLOODING OF TOWN STREETS DUE TO EXCESSIVE RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 162015 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 315 PM EST THU NOV 16 2006 ...STRONG WINDS WILL AFFECT DOWNEAST MAINE LATE TONIGHT AND FRIDAY... .LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE NORTH REACHING CENTRAL QUEBEC PROVINCE WHILE ITS ASSOCIATED COLD FRONT MOVES EAST ACROSS THE REGION BY LATE FRIDAY. STRONG SOUTH WINDS IN ADVANCE OF THIS SYSTEM WILL AFFECT DOWNEAST LATE TONIGHT AND FRIDAY. MEZ015>017-029-030-170415- /O.UPG.KCAR.HW.A.0008.061117T1200Z-061117T2200Z/ /O.NEW.KCAR.HW.W.0009.061117T0900Z-061117T2100Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 315 PM EST THU NOV 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH LATE TONIGHT...THEN CONTINUE AT 25 TO 35 MPH WITH GUSTS TO 50 MPH... EXCEPT GUSTS TO 55 MPH ALONG THE IMMEDIATE COAST AND OUTER ISLANDS FRIDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS 46 TO 57 MPH: WINDS OF THIS MAGNITUDE, COUPLED WITH SATURATED GROUND, WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN, OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. SOME DAMAGE TO TELEVISION ANTENNAS ARE POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. $$ MEZ001>006-010-011-031-032-170415- /O.NEW.KCAR.WI.Y.0016.061117T0900Z-061117T2100Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 315 PM EST THU NOV 16 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY. SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH AFTER MIDNIGHT...THEN CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 40 MPH DURING FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 45 MPH. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. $$ FITZSIMMONS
4 follow-up statements
000 WWUS71 KCAR 170312 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1012 PM EST THU NOV 16 2006 ...STRONG WINDS WILL AFFECT DOWNEAST MAINE LATE TONIGHT AND FRIDAY... .LOW PRESSURE OVER THE EASTERN GREAT LAKES WILL MOVE NORTH REACHING CENTRAL QUEBEC PROVINCE WHILE ITS ASSOCIATED COLD FRONT MOVES EAST ACROSS THE REGION BY LATE FRIDAY. STRONG SOUTH WINDS IN ADVANCE OF THIS SYSTEM WILL AFFECT DOWNEAST LATE TONIGHT AND FRIDAY. MEZ015>017-029-030-171100- /O.CON.KCAR.HW.W.0009.061117T0900Z-061117T2100Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 1012 PM EST THU NOV 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... SOUTH WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO 40 MPH LATE TONIGHT...THEN CONTINUE AT 25 TO 35 MPH WITH GUSTS TO 50 MPH... EXCEPT GUSTS TO 55 MPH ALONG THE IMMEDIATE COAST AND OUTER ISLANDS FRIDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WIND GUSTS 46 TO 57 MPH: WINDS OF THIS MAGNITUDE... COUPLED WITH SATURATED GROUND... WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. SOME DAMAGE TO TELEVISION ANTENNAS ARE POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. $$ MEZ001>006-010-011-031-032-171100- /O.CON.KCAR.WI.Y.0016.061117T0900Z-061117T2100Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1012 PM EST THU NOV 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST FRIDAY... SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH AFTER MIDNIGHT...THEN CONTINUE AT 15 TO 25 MPH WITH GUSTS TO 40 MPH DURING FRIDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 45 MPH. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. $$ KHW
000 WWUS71 KCAR 170834 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 334 AM EST FRI NOV 17 2006 ...STRONG WINDS WILL AFFECT THE REGION TODAY... .LOW PRESSURE WILL CONTINUE TO MOVE THROUGH QUEBEC PROVINCE TODAY. A COLD FRONT ASSOCIATED WITH THIS LOW WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON. STRONG SOUTH WINDS IN ADVANCE OF THIS SYSTEM WILL AFFECT THE REGION TODAY. MEZ015>017-029-030-171700- /O.CON.KCAR.HW.W.0009.061117T0900Z-061117T2100Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 334 AM EST FRI NOV 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED TODAY. THE STRONGEST WINDS CAN BE EXPECTED ALONG THE DOWNEAST COAST AND OUTER ISLANDS...AS WELL AS THE HIGHER TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS MAGNITUDE...COUPLED WITH SATURATED GROUND...WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN...OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. SOME DAMAGE TO TELEVISION ANTENNAS IS POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. $$ MEZ001>006-010-011-031-032-171700- /O.CON.KCAR.WI.Y.0016.061117T0900Z-061117T2100Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 334 AM EST FRI NOV 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ACROSS THE REGION TODAY...ESPECIALLY ACROSS THE HIGHER TERRAIN. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. $$ DUDA
000 WWUS71 KCAR 171500 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1000 AM EST FRI NOV 17 2006 ...STRONG WINDS WILL AFFECT THE REGION THIS AFTERNOON... .A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON. STRONG SOUTH WINDS IN ADVANCE AND RIGHT ALONG THE FRONT CAN BE EXPECTED TO AFFECT THE REGION THIS AFTERNOON. MEZ015>017-029-030-172100- /O.CON.KCAR.HW.W.0009.000000T0000Z-061117T2100Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 1000 AM EST FRI NOV 17 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH CAN BE EXPECTED THIS AFTERNOON. THE STRONGEST WINDS CAN BE EXPECTED ALONG THE DOWNEAST COAST AND OUTER ISLANDS...AS WELL AS THE HIGHER TERRAIN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. WINDS OF THIS MAGNITUDE...COUPLED WITH SATURATED GROUND...WILL LIKELY CAUSE A NUMBER OF SHALLOW ROOTED TREES TO BE BLOWN DOWN... OR SHALLOW ROOTED TREES TO FALL ON POWER LINES WITH POSSIBLE POWER OUTAGES. SOME DAMAGE TO TELEVISION ANTENNAS IS POSSIBLE. EXPECT SOME DIFFICULTY DRIVING HIGH PROFILE VEHICLES. $$ MEZ001>006-010-011-031-032-172100- /O.CON.KCAR.WI.Y.0016.000000T0000Z-061117T2100Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 1000 AM EST FRI NOV 17 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED ACROSS THE REGION...ESPECIALLY ACROSS THE HIGHER TERRAIN THIS AFTERNOON. PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY... TREES AND LOOSE OBJECTS. A FEW OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. $$ FITZSIMMONS
000 WWUS71 KCAR 172035 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 335 PM EST FRI NOV 17 2006 MEZ015>017-029-030-172145- /O.CAN.KCAR.HW.W.0009.000000T0000Z-061117T2100Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT... MACHIAS...CHERRYFIELD 335 PM EST FRI NOV 17 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. THE STRONG WINDS THAT AFFECTED DOWNEAST MAINE EARLIER HAS MOVED INTO THE MARITIMES. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED THROUGH EARLY TONIGHT...THEN BECOME WEST AND DIMINISH TO 5 TO 10 MPH LATER TONIGHT. $$ MEZ001>006-010-011-031-032-172145- /O.CAN.KCAR.WI.Y.0016.000000T0000Z-061117T2100Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 335 PM EST FRI NOV 17 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS THAT AFFECTED THE REGION...ESPECIALLY THE HIGHER TERRAIN OF NORTHERN AND WESTERN MAINE HAS MOVED INTO THE MARITIMES. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED THROUGH EARLY TONIGHT...THEN BECOME WEST AND DIMINISH TO 5 TO 10 MPH LATER TONIGHT. $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this high wind warning went out at Nov 16, 4:59 AM EST, 10 hours 16 minutes earlier.
Area forecast discussion, Nov 16, 4:59 AM EST, 10 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
459 AM EST THU NOV 16 2006
.SYNOPSIS...LOW PRESSURE WILL LIFT NORTH ACROSS THE GREAT LAKES
TODAY AND TONIGHT...REACHING SOUTHERN QUEBEC PROVINCE LATE TONIGHT.
THE LOW WILL CONTINUE LIFTING NORTH FRIDAY...DRAWING A COLD FRONT
ACROSS THE REGION. SHOWERS TODAY WILL BECOME A STEADY RAIN TONIGHT.
THE RAIN WILL CONTINUE FRIDAY...POSSIBLY HEAVY AT TIMES. A
THUNDERSTORM IS ALSO POSSIBLE FRIDAY ALONG WITH WINDY CONDITIONS.
THE RAIN WILL TAPER TO SHOWERS FRIDAY NIGHT.
&&
.SHORT TERM /TODAY THROUGH FRIDAY/...
LOW PRESSURE WILL LIFT NORTH ACROSS THE GREAT LAKES TODAY.
MOISTURE WILL INCREASE IN ADVANCE OF THIS LOW TODAY BRINGING A
CHANCE OF SHOWERS TO THE FORECAST AREA. LOCALLY DENSE FOG IS
POSSIBLE ACROSS CENTRAL/DOWNEAST PORTIONS OF THE FORECAST AREA
THIS MORNING. HIGH TEMPERATURES TODAY WILL RANGE FROM THE MID 50S
NORTH TO THE UPPER 50S DOWNEAST.
THE LOW WILL CONTINUE LIFTING NORTH TO SOUTHERN QUEBEC PROVINCE
TONIGHT...DRAWING A COLD/OCCLUDED FRONT ACROSS NEW ENGLAND TOWARD
THE FORECAST AREA. RAIN CHANCES WILL INCREASE OVERNIGHT IN ADVANCE
OF THE FRONT. WINDS WILL ALSO BE ON THE INCREASE LATER
TONIGHT...PARTICULARLY ALONG THE DOWNEAST COAST WHERE WINDS WILL
BE ONSHORE. TEMPERATURES WILL BE SLOW TO FALL TONIGHT WITH LOWS
RANGING FROM THE LOW 50S NORTH TO THE MID 50S DOWNEAST.
THE LOW WILL CONTINUE LIFTING NORTH ACROSS QUEBEC PROVINCE
FRIDAY...DRAWING THE COLD/OCCLUDED FRONT ACROSS THE FORECAST AREA.
MODELS INDICATE A STRONG SOUTHERLY LOW LEVEL JET...50 TO 60 KNOTS
AT THE 925 MB LEVEL...CROSSING THE REGION IN ADVANCE OF THE
COLD/OCCLUDED FRONT. THE STRONG ONSHORE WINDS WILL HELP ADVECT
ABUNDANT MOISTURE INLAND ACROSS THE REGION. THE MOISTURE INFLUX
AND FORCING IN ADVANCE OF THE FRONT WILL PRODUCE RAIN
FRIDAY...WHICH COULD BE HEAVY AT TIMES. A THUNDERSTORM IS ALSO
POSSIBLE ALONG THE FRONT FRIDAY. THE STRONG LOW LEVEL JET WILL
ALSO CONTRIBUTE TO STRONG WINDS ACROSS THE REGION. THE STRONGEST
WINDS ARE EXPECTED NEAR THE DOWNEAST COAST AND ACROSS HIGHER
TERRAIN IN ADVANCE OF THE COLD/OCCLUDED FRONT WHERE WINDS WILL BE
ONSHORE. STRONG WINDS COULD ALSO EXTEND ACROSS INTERIOR DOWNEAST
AREAS. WITH THE GROUND ALREADY WET...THE WINDS COULD MORE EASILY
UPROOT TREES. THUS...HAVE ISSUED A HIGH WIND WATCH FOR
COASTAL/INTERIOR DOWNEAST AREAS FOR FRIDAY. FURTHER
NORTH...FORECAST SOUNDINGS INDICATE A DEEPER INVERSION WHICH
SHOULD KEEP THE WINDS MORE ELEVATED ABOVE THE SURFACE.
HOWEVER...GUSTY WINDS WILL STILL OCCUR ACROSS THE REST OF THE
FORECAST AREA. HIGH TEMPERATURES FRIDAY WILL RANGE FROM THE MID TO
UPPER 50S NORTH...WITH UPPER 50S TO AROUND 60 DOWNEAST...IN
ADVANCE OF THE FRONT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE FRONTAL BOUNDARY WILL PUSH EAST OF THE FORECAST AREA FRIDAY
EVENING WITH ANY LINGERING SHOWERS FRIDAY EVENING DIMINISHING
OVERNIGHT. THIS SHOULD SET THE STAGE FOR A RELATIVELY DRY WEEKEND
WITH TEMPERATURES TRENDING A BIT COOLER THAN OF LATE.
HIGH PRESSURE WILL BUILD TOWARD THE REGION THROUGH EARLY NEXT WEEK
WITH MAINLY DRY WEATHER EXPECTED. A WEAK COOL FRONT MAY CROSS THE
REGION BY MID WEEK.
&&
.AVIATION...
IFR/LIFR CEILINGS ARE EXPECTED ACROSS THE REGION TODAY THROUGH
TONIGHT. MVFR/IFR VISIBILITIES ARE EXPECTED ACROSS DOWNEAST AREAS
TODAY AND TONIGHT...WITH MVFR/VFR VISIBILITIES ACROSS NORTHERN
AREAS. VISIBILITIES WILL LOWER IN ALL AREAS LATER TONIGHT IN
DEVELOPING RAIN.
&&
.MARINE...
SHORT TERM: SMALL CRAFT ADVISORY LEVEL SEAS ARE EXPECTED TODAY.
WINDS WILL INCREASE LATER TONIGHT...REACHING GALE LEVELS LATE.
GALE FORCE WINDS ARE THEN EXPECTED FRIDAY IN ADVANCE OF THE FRONT
WHILE THE LOW LEVEL JET CROSSES THE WATERS. A SMALL CRAFT ADVISORY
FOR HAZARDOUS SEAS IS IN EFFECT FOR THE COASTAL WATERS THROUGH LATE
TONIGHT. A GALE WARNING IS THEN IN EFFECT FOR LATE TONIGHT THROUGH
FRIDAY EVENING. VISIBILITIES WILL BE REDUCED IN RAIN/FOG TODAY
THROUGH FRIDAY.
LONG TERM: SCA FOR SEAS WILL PROBABLY BE REQUIRED SATURDAY AND
INTO SUNDAY.
&&
.HYDROLOGY...
WATER LEVELS ARE STILL RUNNING HIGH ON AREA RIVERS AND STREAMS
FROM THE RECENT HEAVY RAINS AND WITH ADDITIONAL HEAVY RAIN
EXPECTED FRIDAY...HAVE ISSUED A FLOOD WATCH FROM FRIDAY MORNING
THROUGH SATURDAY MORNING FOR THE ENTIRE FORECAST AREA WITH THE
EXCEPTION OF NORTHWEST AROOSTOOK COUNTY WHERE LESSER RAIN IS
EXPECTED.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING FOR
MEZ002>006-010-011-015>017-029>032.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR MEZ015>017-029-030.
MARINE...GALE WARNING FROM 1 AM TO 7 PM EST FRIDAY FOR ANZ050.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM EST FRIDAY
FOR ANZ050.
&&
SHORT TERM/MARINE...NORCROSS
LONG TERM/MARINE...DUDA
AVIATION...WEITLICH/NORCROSS
HYDROLOGY...NORCROSSHazardous weather outlook, Nov 16, 5:37 AM EST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 537 AM EST THU NOV 16 2006 ANZ050-MEZ001>006-010-011-015>017-029>032-171100- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 537 AM EST THU NOV 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE ACROSS THE COASTAL WATERS IN ADVANCE OF AN APPROACHING COLD FRONT LATER TONIGHT...WITH WINDS EXPECTED TO REACH GALE LEVELS LATE TONIGHT. THUS...A GALE WARNING HAS BEEN ISSUED FOR THE COASTAL WATERS FROM LATE TONIGHT THROUGH FRIDAY EVENING. PLEASE SEE THE COASTAL WATERS FORECAST PRODUCT /PWMCWFCAR/ FOR ADDITIONAL INFORMATION RELATING TO THE MARINE FORECAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS AND HEAVY RAINS ARE POSSIBLE FRIDAY IN ADVANCE OF A COLD FRONT WHICH WILL BE CROSSING THE REGION. WATER LEVELS ARE STILL RUNNING HIGH ON AREA RIVERS AND STREAMS FROM THE RECENT HEAVY RAINS AND WITH ADDITIONAL HEAVY RAIN EXPECTED FRIDAY...A FLOOD WATCH HAS BEEN ISSUED FROM FRIDAY MORNING THROUGH SATURDAY MORNING FOR MOST OF THE FORECAST AREA WITH THE EXCEPTION OF NORTHWEST AROOSTOOK COUNTY WHERE LESSER RAIN IS EXPECTED. PLEASE SEE THE HYDROLOGIC PRODUCT /PWMFFACAR/ FOR ADDITIONAL INFORMATION RELATING TO THE FLOOD WATCH. STRONG SOUTHERLY WINDS ARE ALSO EXPECTED IN ADVANCE OF THE COLD FRONT...PARTICULARLY ACROSS COASTAL AND INTERIOR DOWNEAST AREAS. THUS...A HIGH WIND WATCH HAS BEEN ISSUED FOR FRIDAY FOR COASTAL AND INTERIOR DOWNEAST AREAS. PLEASE SEE THE PRODUCT /PWMNPWCAR/ FOR ADDITIONAL INFORMATION RELATING TO THE HIGH WIND WATCH. A GALE WARNING WILL REMAIN IN EFFECT FOR THE COASTAL WATERS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. HOWEVER...REPORTS OF STRONG WINDS...HEAVY RAINS AND ANY WIND RELATED DAMAGE OR FLOODING WILL BE NEEDED FRIDAY. NORCROSS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:42 AM EST | Flood Watch | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 39 hr |
| Nov 16, 5:01 AM EST | High Wind Watch | CAR | Hancock, Penobscot, Washington | 10 hr |
| Nov 16, 3:15 PM EST | Wind Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 24 hr |
Nearby
High Wind Warnings in Maine, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.